Alert archive / Nevada / Wind Advisories in 2010
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 25, 2010, 3:37 PM PDT. It took effect at Mar 26, 2010, 7:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2010, 3:37 PM PDT (22:37 UTC)
- In effect from
- Mar 26, 2010, 7:00 AM PDT
- Expired
- Mar 26, 2010, 3:42 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
662 WWUS75 KLKN 252237 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 337 PM PDT THU MAR 25 2010 NVZ013-261200- /O.NEW.KLKN.WI.Y.0003.100326T1400Z-100327T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH 337 PM PDT THU MAR 25 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR NORTHERN NYE COUNTY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM PDT FRIDAY. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE IN AREAS PRONE TO CHANNELING OF NORTHWESTERLY WINDS SUCH AS THE CITY OF TONOPAH...ALONG WITH HIGHER ELEVATIONS ACROSS THE WESTERN HALF OF NORTHERN NYE COUNTY. * TIMING: WINDS WILL BECOME GUSTY EARLY FRIDAY MORNING...AND INCREASE IN STRENGTH THROUGH THE MORNING AND AFTERNOON HOURS. WINDS WILL DIMINISH IN STRENGTH IN THE LATE AFTERNOON AND EVENING HOURS. * LOCATIONS INCLUDE: CITY OF TONOPAH * IMPACTS: STRONG WIND GUSTS ARE THE MAIN CONCERN AT THIS TIME...HOWEVER WITH DRY CONDITIONS UPWIND AND OVER NORTHERN NYE COUNTY...SOME LOCATIONS COULD SEE VISIBILITIES REDUCED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROOD
2 follow-up statements
162 WWUS75 KLKN 260943 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 243 AM PDT FRI MAR 26 2010 NVZ013-270200- /O.CON.KLKN.WI.Y.0003.100326T1400Z-100327T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH 243 AM PDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PDT THIS EVENING. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE IN AREAS PRONE TO CHANNELING OF NORTHWESTERLY WINDS SUCH AS THE CITY OF TONOPAH...ALONG WITH HIGHER ELEVATIONS ACROSS THE WESTERN HALF OF NORTHERN NYE COUNTY. * TIMING: WINDS WILL BECOME GUSTY EARLY THIS MORNING...AND INCREASE IN STRENGTH THROUGHOUT THE MORNING AND AFTERNOON HOURS. WINDS WILL DIMINISH IN STRENGTH IN THE LATE AFTERNOON AND EVENING HOURS. * LOCATIONS INCLUDE: CITY OF TONOPAH * IMPACTS: STRONG WIND GUSTS ARE THE MAIN CONCERN AT THIS TIME...HOWEVER WITH DRY CONDITIONS UPWIND AND OVER NORTHERN NYE COUNTY...SOME LOCATIONS COULD SEE VISIBILITIES REDUCED DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
192 WWUS75 KLKN 262242 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 342 PM PDT FRI MAR 26 2010 NVZ013-262345- /O.CAN.KLKN.WI.Y.0003.000000T0000Z-100327T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH 342 PM PDT FRI MAR 26 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR NORTHERN NYE COUNTY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA LEVELS ACROSS NORTHERN NYE COUNTY. BREEZY TO LOCALLY WINDY CONDITIONS ARE STILL POSSIBLE INTO THE EARLY EVENING HOURS...HOWEVER WIDESPREAD ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. $$ ROOD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 25, 10:41 AM PDT, 4 hours 56 minutes earlier.
Area forecast discussion, Mar 25, 10:41 AM PDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 1041 AM PDT THU MAR 25 2010 CORRECTED AVIATION DISCUSSION .SYNOPSIS...A SERIES OF STORM SYSTEMS WILL BRING RAIN AND SNOW SHOWERS TO THE REGION TODAY THROUGH FRIDAY EVENING...ALONG WITH STRONG WINDS. A WARMER AND DRIER PERIOD BEGINS SATURDAY. TUESDAY THROUGH THURSDAY OF NEXT WEEK WILL BE COLDER AND WETTER AS A MUCH STRONGER SYSTEM MOVES OVER NORTHERN AND CENTRAL NEVADA. && .UPDATE...ALLOWING THE BLOWING DUST ADVISORY TO EXPIRE FOR HUMBOLDT COUNTY...AS WELL AS NORTHERN LANDER AND EUREKA COUNTIES. THE COLD FRONT THAT BROUGHT BRIEF YET STRONG WIND GUSTS HAS PUSHED OFF TO THE EAST. WHILE DUST IS EXPECTED TO REMAIN SUSPENDED IN THE LOWER ATMOSPHERE FOR A WHILE...AS SUSTAINED SOUTHWESTERLY WINDS OF 15 MPH AND GUSTS OF 25 MPH CONTINUE THROUGH THE DAY...LOW VISIBILITIES ARE NO LONGER A CONCERN. THE FRONT HAS ALREADY PASSED THROUGH THE ELKO/SPRING CREEK AREA...WITH WINDS CURRENTLY GUSTING IN THE 25 TO 35 MPH RANGE IN WELLS. THE NOWCAST FOR THE BULK OF ELKO COUNTY IS EXPIRING AT THIS TIME. THE FRONT IS CURRENTLY APPROACHING EXTREME EASTERN ELKO COUNTY...AND A NOWCAST FOR THIS AREA...INCLUDING THE CITY OF WEST WENDOVER...WILL BE OUT SOON. THE FRONT IS EXPECTED TO EXIT EAST INTO UTAH BY 10:30 PDT...IN ABOUT ANOTHER HOUR AND A HALF. && .AVIATION...VFR CONDITIONS ARE ANTICIPATED THROUGH THE AFTERNOON HOURS ACROSS THE FORECAST AREA. A POTENT COLD FRONT WILL PUSH EAST ACROSS ELKO COUNTY DURING THE LATE MORNING...AND WILL MOVE OUT OF THE STATE BY 25/19Z. STRONG WINDS DUE TO FROPA WILL AFFECT FAR EASTERN ELKO COUNTY WITH WIND GUSTS TO 45KT. ALSO...AN ISOLD TS IS POSSIBLE IN THE NORTHEASTERN PORTION OF THE FORECAST AREA NEAR THE JACKPOT AND JARBIDGE. OTHERWISE...WINDS WILL REMAIN W-SW10-20G30KT LCL HIGHER 35KT THROUGH THE DAY. ANOTHER IMPULSE WILL MOVE THROUGH THE AREA AFTER 26/00Z TO BRING -SHSNRA ALONG WITH MVFR ACROSS NORTHERN NEVADA WITH LCL IFR CONDITIONS IN THE HEAVIER SHOWERS THROUGH THE NIGHT. && .PREV DISCUSSION... /ISSUED AT 235 AM / SYNOPSIS...A SERIES OF STORM SYSTEMS WILL BRING RAIN AND SNOW SHOWERS TO THE REGION TODAY THROUGH FRIDAY EVENING...ALONG WITH STRONG WINDS. A WARMER AND DRIER PERIOD BEGINS SATURDAY. TUESDAY THROUGH THURSDAY OF NEXT WEEK WILL BE COLDER AND WETTER AS A MUCH STRONGER SYSTEM MOVES OVER NORTHERN AND CENTRAL NEVADA. && SHORT TERM...TODAY THROUGH SATURDAY. IR IMAGERY THIS MORNING SHOWS ONLY A FEW HIGH CLOUDS DRIFTING ACROSS THE EASTERN CWA. PRE- FRONTAL CLOUD BANDING IS DEVELOPING OVER WESTERN NEVADA AT THIS TIME. HIGH PRESSURE IS WEAKENING RAPIDLY OVER THE GREAT BASIN AS A POTENT SHORT WAVE BEGINS TO MOVE THROUGH CALIFORNIA ATTM. WINDS PEAKED AROUND 50 MPH IN RENO EARLIER. MODELS ARE IN VERY GOOD AGREEMENT THROUGH SATURDAY. HIGH PRESSURE WILL RAPIDLY DE-AMPLIFY AND MOVE EAST THIS MORNING. PRECIPITATION SHOULD BEGIN OVER NORTHWEST NEVADA BY DAYBREAK. THE LOWER LAYERS OF THE ATMOSPHERE REMAIN VERY DRY SO MOUNTAIN SNOW SHOWERS WILL BE THE LIKELY RESULT EARLY ON. THE NAM/GFS/ECMWF MODELS ALL SHOW THREE DISTINCT WAVES WITH THIS NEXT TROUGH AND MODELS ARE IN AGREEMENT KEEPING PRECIPITATION ESSENTIALLY NORTH OF INTERSTATE 80 TODAY WITH THE FIRST WAVE. PRECIPITATION SHOULD SPREAD TO NORTHERN ELKO COUNTY BY MIDDAY WITH SOME ISOLATED THUNDERSTORMS POSSIBLE NORTH OF I-80. GUSTY WINDS IN THE 30S ARE EXPECTED ALONG THE FRONT AND CHANNELED WIND IN WHITE PINE COUNTY MAY REACH 40 MPH THIS MORNING. BUT POPS SHOULD STILL BE MINIMAL WITH LIMITED MOISTURE TO WORK WITH. THE SECOND SHORTWAVE WILL BE STRONGER...DRAG DOWN SOME COOLER AIR AND BRING RAIN AND SNOW TO THE ENTIRE CWA TONIGHT. THIS FLOW IS VERY FAST AND SHOULD EXIT WHITE PINE COUNTY BY SUNRISE FRIDAY MORNING...LEAVING BEHIND AROUND AN INCH OF SNOW ACCUMULATION...PERHAPS TWO INCHES ACROSS WHITE PINE COUNTY. THE THIRD AND FINAL WAVE ASSOCIATED WITH THIS TROUGH IS MORE OF AN INSIDE SLIDER AS THE RIDGE BEGINS BUILDING IN FROM THE WEST. THIS LAST WAVE WILL DIG IN FROM DUE NORTH PULLING IN ANOTHER DOSE OF COLD AIR THAT WILL INHIBIT HIGH TEMPERATURES FOR THE DAY FRIDAY ACROSS THE EAST. THERE IS ALSO SOME INSTABILITY SHOWING UP ACROSS EASTERN NEVADA AS THIS WAVE PUSHES THROUGH. THE PRESSURE GRADIENT ALSO BECOMES EXTREMELY TIGHT OVER N NYE COUNTY FRIDAY...MAY BE ENTERTAINING A WIND ADVISORY FOR THE DAYTIME NORTHERLY FLOW ENHANCEMENT THERE. HIGH PRESSURE WILL ENVELOP THE STATE SATURDAY AS DRY CONDITIONS RETURN AND TEMPS ALSO RETURN TO NEAR NORMAL. LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. OVERALL WEATHER PATTERN ACROSS THE WESTERN CONUS WILL TRANSITION FROM RIDGING TO ZONAL FLOW...THEN TOWARDS A DEEP TROUGH DURING THE EXTENDED PERIOD. OVERALL GUIDANCE CONTINUES TO STRUGGLE ON TIMING OF FEATURES FROM MONDAY ON...SO CONFIDENCE IS AVG. TEMPS WILL BEGIN ABOVE AVG AT THE BEGINNING OF THE PERIOD...BEFORE TRENDING TO BELOW AVG BY MIDWEEK. NOT MUCH CHANGE IN THE FORECAST FOR SUNDAY WITH 500MB RIDGE AXIS PEAKING OVER THE REGION DURING THE MORNING...WITH MID AND HIGH LEVEL CLOUDS STREAMING ACROSS THE REGION DURING THE AFTERNOON. THIS WILL DIM THE SUNSHINE...BUT TEMPS WILL STILL WARM TO NEAR 60 DEGREES. FLOW BECOMES ZONAL FROM MONDAY THROUGH TUESDAY...AS MULTIPLE SHORTWAVES MOVE INTO THE PACIFIC NORTHWEST...FLATTENING THE 500MB RIDGE OVER THE SW CONUS. HAVE KEPT SLIGHT CHANCE POPS FOR THE HIGHER TERRAIN OF NORTHERN NV FOR THIS PERIOD...BUT MOST PRECIP WILL STAY NORTH OF THE CWA...WITH CLOUDS MUCH MORE PREVALENT ACROSS THE NORTH...THEN THE CENTRAL CWA. MODELS HAVE TRENDED 18HRS SLOWER WITH A 2 TO 3 STANDARD DEVIATIONS BELOW NORMAL 500MB WESTERN CONUS TROUGH. LOOKS LIKE A SHARP COLD FRONT AND SURFACE LOW WILL NOW IMPACT THE REGION WEDNESDAY AFTERNOON INTO THURSDAY. DESCENT AGREEMENT THIS FAR OUT WITH 12HRS OF TIMING DIFFERENCES BETWEEN ECMWF & GFS DETERMINISTIC FORECASTS WITH FROPA. TRACK CURRENTLY LOOKS FAVORABLE WITH A 990MB SURFACE LOW OVER EASTERN NV BY WEDNESDAY NIGHT. DETAILS THIS FAR OUT WILL CONTINUE TO CHANGE FROM RUN TO RUN...BUT SYSTEM HAS THE POTENTIAL TO BE A SIGNIFICANT EARLY SPRING STORM...WITH SNOW/RAIN AND VERY STRONG WINDS. WILL HAVE TO MONITOR CLOSELY OVER THE NEXT FEW DAYS. AVIATION...VFR CONDITIONS EXPECTED WITH THE EXCEPTION OF MVFR VIS DUE TO BLOWING DUST AT KWMC. A COLD FRONT WILL PUSH THROUGH NORTHERN NV TODAY...BRINGING A FEW SCATTERED SHOWERS ACROSS THE NORTHERN CWA. HAVE INCLUDED VCSH AT KEKO/KWMC TO ACCOUNT FOR THIS. THE BIGGEST IMPACT WITH THE FRONT WILL BE THE STRONG WINDS THIS MORNING AND BLOWING DUST FROM THE CARSON SINK REGION ADVECTING NORTH TOWARDS WMC...DECREASING VISIBILITY TO MVFR CONDITIONS. WINDS WILL SUBSIDE BY AFTERNOON ACROSS THE REGION. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 96/86/86
Hazardous weather outlook, Mar 25, 9:22 AM PDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 922 AM PDT THU MAR 25 2010 NVZ030-036-261630- HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 922 AM PDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA AND NORTHWEST NEVADA. .DAY ONE...TODAY AND TONIGHT. WITH THE STRONG FRONT EXITTING THE AREA LATER THIS MORNING...WIND SPEEDS ARE EXPECTED TO DIMINISH SOME FROM THE STRONG WINDS FELT FROM EARLIER THIS MORNING. WINDS WILL BECOME WEST TO SOUTHWEST AROUND 15 MPH WITH GUSTS TO 25 MPH...WITH LOCALLY HIGHER WINDS POSSIBLE. ANOTHER CHANCE FOR RAIN AND SNOW SHOWERS EXISTS LATER TODAY AND TONIGHT AS ANOTHER IMPULSE MOVES THROUGH THE AREA. LOOK FOR LIGHT ACCUMULATIONS OF 0 TO 2 INCHES ACROSS THE FORECAST AREA WITH HIGHER AMOUNTS ABOVE 6500 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS WILL CONTINUE THROUGH FRIDAY AS LOW PRESSURE EXITS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ031>034-261630- NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 922 AM PDT THU MAR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA AND NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:00 AM PDT | Blowing Dust Advisory | LKN | Eureka, Humboldt, Lander | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.